Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 262, NWS Des Moines, IA

August 28, 20187 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 28, 2018, 1:38 PM CDT for 7 counties in Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2018, 1:38 PM CDT (18:38 UTC)
Expired
Aug 28, 2018, 2:30 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Franklin County, IA, Hamilton County, IA, Hardin County, IA, Story County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 1:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2051 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

317 
WUUS53 KDMX 281838
SVRDMX
IAC015-069-079-083-169-187-197-281930-
/O.NEW.KDMX.SV.W.0262.180828T1838Z-180828T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
138 PM CDT TUE AUG 28 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northwestern Story County in central Iowa...
  Western Hardin County in central Iowa...
  Southeastern Webster County in central Iowa...
  Southeastern Wright County in north central Iowa...
  Southwestern Franklin County in north central Iowa...
  Northern Boone County in central Iowa...
  Hamilton County in central Iowa...

* Until 230 PM CDT.

* At 138 PM CDT, severe thunderstorms were located along a line
  extending from near Webster City to 8 miles north of Ogden, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Webster City, Story City, Roland, Jewell Junction, Dayton, Alden,
  Stratford, Radcliffe, Ellsworth, Stanhope, Duncombe, Williams,
  McCallsburg, Blairsburg, Kamrar, Boxholm, Pilot Mound, Randall,
  Buckeye and Garden City.

This includes Interstate 35 between mile markers 123 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4265 9336 4216 9339 4213 9412 4248 9398
TIME...MOT...LOC 1838Z 253DEG 36KT 4243 9382 4216 9402 

HAIL...1.00IN
WIND...60MPH
 
$$

Kotenberg
4 follow-up statements
634 
WWUS53 KDMX 281849
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
149 PM CDT TUE AUG 28 2018

IAC015-169-281859-
/O.CAN.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Story IA-Boone IA-
149 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STORY AND
NORTHERN BOONE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and north central Iowa.

LAT...LON 4265 9336 4222 9339 4224 9399 4252 9384
TIME...MOT...LOC 1849Z 243DEG 40KT 4252 9368 4225 9388 

$$

IAC069-079-083-187-197-281930-
/O.CON.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Hardin IA-Webster IA-Wright IA-Franklin IA-Hamilton IA-
149 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WESTERN HARDIN...SOUTHEASTERN WEBSTER...SOUTHEASTERN WRIGHT...
SOUTHWESTERN FRANKLIN AND HAMILTON COUNTIES...

At 149 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Big Wall Lake to 12 miles west of
Jewell Junction, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Webster City, Jewell Junction, Alden, Stratford, Radcliffe,
Ellsworth, Stanhope, Williams, Blairsburg, Kamrar, Randall, Buckeye,
Garden City, Popejoy, Webster City Municipal Airport and Drake
Airport.

This includes Interstate 35 between mile markers 128 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4265 9336 4222 9339 4224 9399 4252 9384
TIME...MOT...LOC 1849Z 243DEG 40KT 4252 9368 4225 9388 

HAIL...1.00IN
WIND...60MPH
 
$$

Kotenberg
233 
WWUS53 KDMX 281902
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
202 PM CDT TUE AUG 28 2018

IAC187-281912-
/O.CAN.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Webster IA-
202 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and north central Iowa.

LAT...LON 4222 9339 4227 9375 4254 9371 4260 9354
      4265 9336
TIME...MOT...LOC 1902Z 252DEG 43KT 4257 9350 4230 9359 

$$

IAC069-079-083-197-281930-
/O.CON.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Hardin IA-Wright IA-Franklin IA-Hamilton IA-
202 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WESTERN HARDIN...SOUTHEASTERN WRIGHT...SOUTHWESTERN FRANKLIN AND
EASTERN HAMILTON COUNTIES...

At 202 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Big Wall Lake to near Jewell
Junction, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jewell Junction, Alden, Radcliffe, Ellsworth, Williams, Blairsburg,
Kamrar, Buckeye, Garden City, Popejoy and Drake Airport.

This includes Interstate 35 between mile markers 129 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4222 9339 4227 9375 4254 9371 4260 9354
      4265 9336
TIME...MOT...LOC 1902Z 252DEG 43KT 4257 9350 4230 9359 

HAIL...1.00IN
WIND...60MPH
 
$$

Kotenberg
987 
WWUS53 KDMX 281913
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
213 PM CDT TUE AUG 28 2018

IAC069-079-083-197-281930-
/O.CON.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Hardin IA-Wright IA-Franklin IA-Hamilton IA-
213 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WESTERN HARDIN...SOUTHEASTERN WRIGHT...SOUTHWESTERN FRANKLIN AND
NORTHEASTERN HAMILTON COUNTIES...

At 213 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Iowa Falls to 9 miles east of
Jewell Junction, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alden, Radcliffe, Ellsworth, Williams, Buckeye, Popejoy and Drake
Airport.

This includes Interstate 35 between mile markers 133 and 151.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4226 9339 4232 9361 4255 9359 4263 9336
TIME...MOT...LOC 1913Z 253DEG 36KT 4260 9337 4233 9346 

HAIL...1.00IN
WIND...60MPH
 
$$

Kotenberg
856 
WWUS53 KDMX 281929
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
229 PM CDT TUE AUG 28 2018

IAC069-079-083-197-281938-
/O.EXP.KDMX.SV.W.0262.000000T0000Z-180828T1930Z/
Hardin IA-Wright IA-Franklin IA-Hamilton IA-
229 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARDIN...SOUTHEASTERN
WRIGHT...SOUTHWESTERN FRANKLIN AND NORTHEASTERN HAMILTON COUNTIES
WILL EXPIRE AT 230 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail is still possible with
these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and north central Iowa.

LAT...LON 4226 9339 4232 9361 4255 9359 4263 9336
TIME...MOT...LOC 1928Z 253DEG 36KT 4264 9321 4237 9330 

$$

Hagenhoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:44 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 28, 12:44 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1244 PM CDT Tue Aug 28 2018

.SHORT TERM.../Today through Tonight/
Issued at 357 AM CDT Tue Aug 28 2018

At 3 AM a cold front was nosing into far northwest Iowa while aloft
several weak impulses were traversing north central and northwest
Iowa and locations to the west.  Moderate instability exists across
the northwest Iowa and locations north and west of the frontal
boundary along with sufficient deep shear to the continuation of
thunderstorms through the early morning hours.  Soundings appear to
indicate an elevated warm layer above the cold front and this is
likely where storms are initiating.  As long as the shear remains,
the threat for large hail...along with some wind threat will
persist.  Somewhat troubling is that the CAM models have recently
weakened or delayed the moving of these storms into the forecast
area until 12Z or later.  Radar imagery is not confirming this as
robust storms are just a few counties away.  Movement however does
indicate that they may just graze our northwest/northern counties.
Either way, the trend is for storms to gradually weaken as the low
level jet weakens through mid morning but not before a few severe
storms make their way across northern Iowa.

Later today and especially this afternoon and evening, instability
will be very strong along and ahead of the cold front and ongoing
storms are expected to become more widespread and intensify. Further
south, in an area of warm advection ahead of the front, additional
storms will break out mid to late morning.  It is unclear at this
point if the southern area will see much convection but if they do
develop the resultant convective debris may lessen the severe threat
at least initially.  The latest CAM models suggest that even if
storms initiate in the warm sector, there will be some clearing and
time for destabilization before the front comes through later this
afternoon and evening across the southeast.  Bottom line is that is
will be a stormy day today with a severe threat far north early this
morning then southeast during peak heating into the early evening.
QPF pretty impressive as well with over an inch forecast and higher
amounts possible in stronger storms.  Not really concerned with
flash flooding at this point as higher QPF amounts progged over D1
to D3 drought areas and with crops still capable of absorbing quite
a bit of water.

Front passes through late tonight ending the threat of storms/heavy
rainfall.  The bulk of the storms should be done by 06Z with
lingering showers and a few storms through 09Z.  Cooler and less
humid air will arrive by 12Z Wednesday.

.LONG TERM.../Wednesday through Monday/
Issued at 357 AM CDT Tue Aug 28 2018

Westerly flow aloft to be in place Wednesday with the cold front
expected to bring storms chances to the area today to have pushed to
the south of the state with an area of high pressure building into
the state. This will bring dry and cool conditions as h85 temps
falling to around +10C aloft. The area of high pressure will remain
in place into Thursday before return flow sets back up and
WAA/moisture advection returns to the state Thursday night into
Friday. A weak shortwave trough will push east through the broader
westerlies aloft and bring chances for storms back to the area
Thursday night. Broad lift will remain in place into Friday/Saturday
with a broad upper level trough across the central US and a sfc
trough axis in place across the state. This will allow for continued
chances for storms to end the week and into the weekend. The weakly
defined surface boundary to linger across the south into Sunday with
high pressure sliding across the northern portion of the state. This
should confine the better chances for precip to the central/south
late in the weekend. The boundary to then lift back to the north
into early next week with continued chances for storms with general
troughiness in the western US and westerly to southwesterly flow
aloft across Iowa.

Temperatures will initially be cooler across the state Wednesday
with the cool airmass in place aloft with highs expected to top out
in the low to mid 70s and lows in the 50s. Slightly warmer
conditions into Thursday with highs in the mid 70s to around 80,
with a return to mainly low to mid 80s expected for late this week
and into the weekend. Humidity will return to the area Friday and
beyond as dewpoints climb back into the upper 60s to lower 70s.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1242 PM CDT Tue Aug 28 2018

Thunderstorms will impact most sites this afternoon and into the
evening. A period of IFR cigs is possible as a cold front drops
south through the area. Winds will switch to the northwest with
the frontal passage though strong and gusty winds are possible in
vicinity of thunderstorms. Conditions will return to VFR overnight
and into Wednesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FAB
LONG TERM...Beerends
AVIATION...Donavon
Hazardous weather outlook, Aug 28, 4:05 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
405 AM CDT Tue Aug 28 2018

IAZ028-037>039-048>050-059>062-070>075-081>086-092>097-291100-
Bremer-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
405 AM CDT Tue Aug 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Strong to severe thunderstorms will be possible by mid to late
afternoon into tonight. The primary threats are damaging winds
and large hail, but an isolated tornado or two cannot be ruled
out. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic chances for storms return Thursday night through
Monday. The threat of severe weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are likely to be needed this afternoon into tonight.

IAZ004>007-015>017-023>027-033>036-044>047-057-058-291100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Sac-Calhoun-Webster-
Hamilton-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-
405 AM CDT Tue Aug 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Thunderstorms are possible today into tonight. A strong to
possibly severe storm is possible early this morning. Large
hail or damaging wind gusts are the main threat early this
morning. Otherwise a strong storm may be possible with gusty
winds and small hail from late morning through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic chances for storms return Thursday night through
Monday. The threat of severe weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed early this morning, otherwise
it is not anticipated.

MJB

In the hours before

Special weather statement, Aug 28, 11:27 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1127 AM CDT TUE AUG 28 2018

IAZ017-026-027-281715-
Cerro Gordo IA-Franklin IA-Butler IA-
1127 AM CDT TUE AUG 28 2018

...Dime to Nickel Size Hail Possible...

At 1127 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hampton, moving northeast at 45 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Rainfall amounts up to one inch will be possible with this storm.

Locations impacted include...
Hampton, Sheffield, Rockwell, Latimer, Coulter, Alexander, Chapin,
Aredale, Dougherty, Hampton Municipal Airport and Beeds Lake State
Park.

LAT...LON 4291 9303 4291 9283 4264 9336 4274 9350
      4280 9350 4315 9302
TIME...MOT...LOC 1627Z 226DEG 41KT 4279 9336

Kotenberg
Special weather statement, Aug 28, 11:41 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1141 AM CDT TUE AUG 28 2018

IAZ024-025-034>036-281730-
Hamilton IA-Humboldt IA-Wright IA-Calhoun IA-Webster IA-
1141 AM CDT TUE AUG 28 2018

...Dime to Nickel Hail Possible...

At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Manson, or 11 miles west of Fort Dodge, moving
northeast at 50 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fort Dodge, Dakota City, Humboldt, Eagle Grove, Fort Dodge Regional
Airport, Big Wall Lake, Goldfield, Badger, Renwick, Barnum, Thor,
Vincent, Moorland, Woolstock, Clare, Knierim, Hardy, Frank A Gotch
State Park, Lizard Creek State Recreation Area and Eagle Grove
Municipal Airport.

LAT...LON 4260 9363 4241 9444 4250 9451 4291 9404
      4291 9397
TIME...MOT...LOC 1641Z 233DEG 43KT 4251 9439

Kotenberg
Local storm report, Aug 28, 11:44 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 AM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HAIL             5 E BERKLEY             41.94N 94.01W
08/28/2018  E1.00 INCH       BOONE              IA   TRAINED SPOTTER

            3 MINUTES OF DIME TO QUARTER SIZED HAIL FROM
            11:33-11:36 AM.

&&

RD
Special weather statement, Aug 28, 11:50 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1150 AM CDT TUE AUG 28 2018

IAZ033>036-044>049-057>061-070>073-081>083-281745-
Story IA-Guthrie IA-Boone IA-Jasper IA-Polk IA-Carroll IA-
Crawford IA-Union IA-Madison IA-Cass IA-Hamilton IA-Audubon IA-
Calhoun IA-Sac IA-Webster IA-Greene IA-Adams IA-Clarke IA-Adair IA-
Marshall IA-Dallas IA-Warren IA-
1150 AM CDT TUE AUG 28 2018

...Dime to Nickel Size Hail Possible During Periods of Widespread
Thunderstorms...

At 1148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Denison to near Norwalk.
Movement was northeast at 55 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
Clive, Indianola, Altoona, Waukee, Boone, Carroll, Norwalk, Pleasant
Hill, Denison, Grimes, Creston, Perry, Atlantic and Nevada.

LAT...LON 4195 9567 4221 9542 4221 9532 4231 9532
      4256 9508 4256 9478 4196 9294 4098 9401
      4114 9489 4115 9490 4116 9493 4118 9510
      4121 9516 4144 9516 4150 9515 4151 9504
      4160 9504 4160 9509 4186 9509 4187 9567
TIME...MOT...LOC 1648Z 216DEG 48KT 4210 9545 4146 9373

Kotenberg
Special weather statement, Aug 28, 12:51 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1251 PM CDT TUE AUG 28 2018

IAZ005-015-016-023>026-033>038-045>049-057>060-071-281845-
Humboldt IA-Palo Alto IA-Story IA-Guthrie IA-Boone IA-Kossuth IA-
Grundy IA-Polk IA-Carroll IA-Hardin IA-Hancock IA-Hamilton IA-
Wright IA-Audubon IA-Calhoun IA-Sac IA-Webster IA-Greene IA-
Pocahontas IA-Adair IA-Marshall IA-Dallas IA-Franklin IA-
1251 PM CDT TUE AUG 28 2018

...Dime to Nickel Size Hail Possible in Widespread Area of
Storms...

At 1251 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Twin Lake to near Nevada. Movement
was northeast at 50 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Ames, Fort Dodge, Boone, Carroll, Webster City, Perry, Nevada,
Algona, Iowa Falls, Jefferson, Adel, Clarion, Eldora, Sac City,
Pocahontas, Rockwell City, Guthrie Center, Dakota City, Humboldt and
Eagle Grove.

LAT...LON 4240 9282 4150 9422 4150 9424 4149 9424
      4127 9457 4218 9509 4221 9509 4221 9511
      4236 9520 4256 9500 4256 9492 4264 9492
      4318 9437
TIME...MOT...LOC 1751Z 234DEG 45KT 4252 9472 4195 9352

Kotenberg
Local storm report, Aug 28, 1:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
121 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             FONDA                   42.59N 94.85W
08/28/2018  E1.75 INCH       POCAHONTAS         IA   PUBLIC

            VIA SOCIAL MEDIA.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:21 AM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas54 min
Aug 28, 6:56 AM CDTSpecial Weather StatementDMXPocahontas34 min
Aug 28, 7:08 AM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas, Wright45 min
Aug 28, 7:44 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more46 min
Aug 28, 8:07 AM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth38 min
Aug 28, 8:44 AM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin16 min
Aug 28, 8:56 AM CDTSpecial Weather StatementDMXBremer, Butler64 min
Aug 28, 11:09 AM CDTSpecial Weather StatementDMXMadison36 min
Aug 28, 11:25 AM CDTSpecial Weather StatementDMXBoone, Story50 min
Aug 28, 11:27 AM CDTSpecial Weather StatementDMXFranklin48 min
Aug 28, 11:34 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Hamilton, Story41 min
Aug 28, 11:41 AM CDTSpecial Weather StatementDMXHumboldt49 min
Aug 28, 11:50 AM CDTSpecial Weather StatementDMXAdair, Audubon, Boone, Calhoun, Carroll, Cass and 9 more55 min
Aug 28, 12:15 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster, Wright30 min
Aug 28, 12:39 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago36 min
Aug 28, 12:47 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Hancock, Wright43 min
Aug 28, 12:51 PM CDTSpecial Weather StatementDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 8 more54 min
Aug 28, 1:03 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
Aug 28, 1:47 PM CDTSpecial Weather StatementDMXCerro Gordo, Hancock, Humboldt, Kossuth, Winnebago43 min
Aug 28, 4:34 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion41 min
Aug 28, 4:38 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne52 min
Aug 28, 4:50 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Warren, Wayne40 min
Aug 28, 5:03 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek42 min
Aug 28, 5:17 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Aug 28, 5:30 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne45 min
Aug 28, 5:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello58 min
Aug 28, 6:43 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.